Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switching First Line meds
Feb 5, 2013

I've been on ARVs for 10 years now. I started with combivir and tenofovir which worked well for me then for the past 2 years I've been on tenolam and AZT because of unavailability of combivir. I understand this is teh same combo. However in these past 2 years I have developed stiff prominent calves and my arms and legs seem to have lost fat and my body looks ugly. Why these effects after the change if its the same combo and is there another first line combo I can switch to which will have less effect on my body fat distribution. Also which is rated the best and most successful fist line combo in use at the moment.

Response from Dr. Henry

Tenofovir and AZT used together is not a common or recommended practice in the US so I have little experience with this particular situation. AZT can result in fat loss as can aging and advanced HIV disease so many details are needed to comment in an informed manner. If there is fat loss then usually would want to switch off the potentially offending agent (such as AZT) if there are other good alternatives available (usually recommend using three active HIV drugs at once and not just two). KH



Previous
Advice on meds change
Next
Complera and Extenze/Viagra

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement